Alert archive / California / Gale Watches in 2016

Gale Watch 23, NWS Eureka, CA

August 7, 2016

NWS Eureka, CA issued this gale watch at Aug 7, 2016, 3:01 AM PDT. It took effect at Aug 9, 2016, 3:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 7, 2016, 3:01 AM PDT (10:01 UTC)
In effect from
Aug 9, 2016, 3:00 AM PDT
Expired
Aug 8, 2016, 2:17 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

709 
WHUS76 KEKA 071001
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 AM PDT SUN AUG 7 2016

PZZ450-071815-
/O.NEW.KEKA.SC.Y.0075.160809T1000Z-160810T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
301 AM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT
WEDNESDAY. 

* WINDS...NW 5 TO 10 KT TODAY. COASTAL EDDIES WILL BRING SOUTHERLY
  WINDS ALONG THE IMMEDIATE COAST. NORTH WINDS WILL INCREASE TO 10
  TO 20 KT EARLY THIS UPCOMING WEEK. 

* WAVES/SEAS...NW 4 TO 6 FT AT 9 SECONDS TODAY...BECOMING 6 TO 8
  FT AT 9 SECONDS EARLY THIS UPCOMING WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-071815-
/O.NEW.KEKA.SC.Y.0075.160808T1900Z-160811T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
301 AM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 3 AM PDT
THURSDAY. 

* WINDS...NW 5 TO 15 KT TODAY. NORTH WINDS WILL INCREASE TO 20 TO
  25 KT EARLY THIS UPCOMING WEEK.

* WAVES/SEAS...NW 5 TO 6 FT AT 9 SECONDS TODAY...BECOMING 7 TO 10
  FT AT 9 SECONDS EARLY THIS UPCOMING WEEK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-071815-
/O.EXT.KEKA.SC.Y.0074.000000T0000Z-160809T1000Z/
/O.NEW.KEKA.GL.A.0023.160809T1000Z-160810T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
301 AM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING. 

* WINDS...NW 15 TO 25 KT WITH OCCASIONAL GUSTS NEAR 35 KT. NORTH
  WINDS WILL INCREASE TO 25 TO 30 KT EARLY THIS UPCOMING WEEK. 

* WAVES...NW 6 TO 9 FT AT 8 SECONDS TODAY...BECOMING 10 TO 13 FT
  AT 9 SECONDS EARLY THIS UPCOMING WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-071815-
/O.EXT.KEKA.SC.Y.0074.000000T0000Z-160810T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
301 AM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...NW 15 TO 25 KT TODAY WITH OCCASIONAL GUSTS NEAR 35 KT
  ESPECIALLY AROUND CAPE MENDOCINO. NORTH WINDS WILL REMAIN
  ELEVATED THROUGH EARLY THIS UPCOMING WEEK.

* WAVES...NW 6 TO 8 FT AT 8 SECONDS TODAY...BECOMING 8 TO 10 FT AT
  9 SECONDS EARLY THIS UPCOMING WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
4 follow-up statements
023 
WHUS76 KEKA 071512
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
812 AM PDT SUN AUG 7 2016

PZZ475-072315-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-160809T1000Z/
/O.CON.KEKA.GL.A.0023.160809T1000Z-160810T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
812 AM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...

* WINDS...NW 15 TO 25 KT WITH OCCASIONAL GUSTS NEAR 35 KT. NORTH 
  WINDS WILL INCREASE TO 25 TO 30 KT EARLY THIS UPCOMING WEEK. 

* WAVES...NW 6 TO 9 FT AT 8 SECONDS TODAY...BECOMING 10 TO 13 FT 
  AT 9 SECONDS EARLY THIS UPCOMING WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-072315-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-160810T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
812 AM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...NW 15 TO 25 KT TODAY WITH OCCASIONAL GUSTS NEAR 35 KT 
  ESPECIALLY AROUND CAPE MENDOCINO. NORTH WINDS WILL REMAIN 
  ELEVATED THROUGH EARLY THIS UPCOMING WEEK. 

* WAVES...NW 6 TO 8 FT AT 8 SECONDS TODAY...BECOMING 8 TO 10 FT 
  AT 9 SECONDS EARLY THIS UPCOMING WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-072315-
/O.CON.KEKA.SC.Y.0075.160808T1900Z-160811T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
812 AM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO
3 AM PDT THURSDAY...

* WINDS...NW 5 TO 15 KT TODAY. NORTH WINDS WILL INCREASE TO 20 
  TO 25 KT EARLY THIS UPCOMING WEEK. 

* WAVES/SEAS...NW 5 TO 6 FT AT 9 SECONDS TODAY...BECOMING 7 TO 
  10 FT AT 9 SECONDS EARLY THIS UPCOMING WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-072315-
/O.CON.KEKA.SC.Y.0075.160809T1000Z-160810T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
812 AM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO
3 AM PDT WEDNESDAY...

* WINDS...NW 5 TO 10 KT TODAY. COASTAL EDDIES WILL BRING 
  SOUTHERLY WINDS ALONG THE IMMEDIATE COAST. NORTH WINDS WILL 
  INCREASE TO 10 TO 20 KT EARLY THIS UPCOMING WEEK. 

* WAVES/SEAS...NW 4 TO 6 FT AT 9 SECONDS TODAY...BECOMING 6 TO 8 
  FT AT 9 SECONDS EARLY THIS UPCOMING WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
035 
WHUS76 KEKA 072129
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
229 PM PDT SUN AUG 7 2016

PZZ475-080530-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-160809T1000Z/
/O.CON.KEKA.GL.A.0023.160809T1000Z-160810T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
229 PM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...

* WINDS...NW 15 TO 25 KT WITH OCCASIONAL GUSTS NEAR 35 KT. NORTH
  WINDS WILL INCREASE TO 25 TO 30 KT EARLY THIS UPCOMING WEEK.

* WAVES...NW 6 TO 9 FT AT 8 SECONDS TODAY...BECOMING 10 TO 13 FT 
  AT 9 SECONDS EARLY THIS UPCOMING WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-080530-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-160810T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
229 PM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...NW 10 TO 20 KT TODAY WITH OCCASIONAL GUSTS NEAR 35 KT
  ESPECIALLY AROUND CAPE MENDOCINO. NORTH WINDS WILL INCREASE
  SLIGHTLY EARLY THIS WEEK.

* WAVES...NW 5 TO 7 FT AT 8 SECONDS TODAY...BECOMING 8 TO 10 FT 
  AT 9 SECONDS EARLY THIS UPCOMING WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-080530-
/O.CON.KEKA.SC.Y.0075.160808T1900Z-160811T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
229 PM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO
3 AM PDT THURSDAY...

* WINDS...NW 5 TO 15 KT TODAY. NORTH WINDS WILL INCREASE TO 20 
  TO 25 KT EARLY THIS UPCOMING WEEK. 

* WAVES/SEAS...NW 5 TO 6 FT AT 9 SECONDS TODAY...BECOMING 7 TO 
  10 FT AT 9 SECONDS EARLY THIS UPCOMING WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-080530-
/O.CON.KEKA.SC.Y.0075.160809T1000Z-160810T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
229 PM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO
3 AM PDT WEDNESDAY...

* WINDS...NW 5 TO 10 KT TODAY. COASTAL EDDIES WILL BRING 
  SOUTHERLY WINDS ALONG THE IMMEDIATE COAST. NORTH WINDS WILL 
  INCREASE TO 10 TO 20 KT EARLY THIS UPCOMING WEEK. 

* WAVES/SEAS...NW 4 TO 6 FT AT 9 SECONDS TODAY...BECOMING 6 TO 8 
  FT AT 9 SECONDS EARLY THIS UPCOMING WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
635 
WHUS76 KEKA 080402
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 PM PDT SUN AUG 7 2016

PZZ475-081215-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-160809T1000Z/
/O.CON.KEKA.GL.A.0023.160809T1000Z-160810T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 PM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY EVENING...

* WINDS...NW 15 TO 25 KT WITH OCCASIONAL GUSTS NEAR 35 KT. NORTH
  WINDS WILL INCREASE TO 25 TO 30 KT EARLY THIS WEEK.

* WAVES...NW 6 TO 9 FT AT 8 SECONDS TODAY...BECOMING 10 TO 13 FT
  AT 9 SECONDS EARLY THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-081215-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-160810T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
902 PM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...NW 10 TO 20 KT WITH OCCASIONAL GUSTS NEAR 35 KT
  ESPECIALLY AROUND CAPE MENDOCINO. NORTH WINDS WILL INCREASE
  SLIGHTLY EARLY THIS WEEK.

* WAVES...NW 5 TO 7 FT AT 8 SECONDS TODAY...BECOMING 8 TO 10 FT AT
  9 SECONDS EARLY THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-081215-
/O.CON.KEKA.SC.Y.0075.160808T1900Z-160811T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
902 PM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO
3 AM PDT THURSDAY...

* WINDS...NORTH WINDS WILL INCREASE TO 20 TO 25 KT ON MONDAY.

* WAVES/SEAS...NW 5 TO 6 FT AT 9 SECONDS TODAY...BECOMING 7 TO 10
  FT AT 9 SECONDS EARLY THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-081215-
/O.CON.KEKA.SC.Y.0075.160809T1000Z-160810T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
902 PM PDT SUN AUG 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO
3 AM PDT WEDNESDAY...

* WINDS...NORTH WINDS WILL INCREASE TO 10 TO 20 KT EARLY THIS WEEK.

* WAVES/SEAS...NW 4 TO 6 FT AT 9 SECONDS TODAY...BECOMING 6 TO 8
  FT AT 9 SECONDS EARLY THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
881 
WHUS76 KEKA 080917
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
217 AM PDT MON AUG 8 2016

PZZ475-081730-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-160809T1000Z/
/O.UPG.KEKA.GL.A.0023.160809T1000Z-160810T0400Z/
/O.NEW.KEKA.GL.W.0046.160809T1000Z-160810T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
217 AM PDT MON AUG 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NW 15 TO 25 KT WITH OCCASIONAL GUSTS NEAR 35 KT.
  NORTHERLY GALES WILL DEVELOP BY TUESDAY WITH GUSTS TO 40 KT
  POSSIBLE. WINDS WILL DECREASE THROUGH THE LATE HALF OF THE WEEK. 

* WAVES...NW 7 TO 9 FT AT 8 SECONDS TODAY...BECOMING 10 TO 13 FT
  AT 9 SECONDS BY TUESDAY. SEAS WILL SUBSIDE THROUGH THE LATE HALF
  OF THE WEEK. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-081730-
/O.CON.KEKA.SC.Y.0074.000000T0000Z-160810T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
217 AM PDT MON AUG 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS...NW 10 TO 20 KT WITH OCCASIONAL GUSTS NEAR 35 KT THROUGH
  TUESDAY. HIGHEST GUSTS WILL BE NEAR CAPE MENDOCINO AND POINT
  ARENA. WINDS WILL DECREASE THROUGH THE LATE HALF OF THE WEEK.

* WAVES...NW 6 TO 8 FT AT 8 SECONDS TODAY...BECOMING 8 TO 10 FT AT
  9 SECONDS BY TUESDAY. SEAS WILL SUBSIDE THROUGH THE LATE HALF
  OF THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-081730-
/O.CON.KEKA.SC.Y.0075.160808T1900Z-160811T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
217 AM PDT MON AUG 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
PDT THURSDAY...

* WINDS...NORTH WINDS INCREASING TO 10 TO 20 KT THIS AFTERNOON...
  AND 20 TO 25 KT BY TUESDAY. EXPECT OCCASIONAL GALE FORCE GUSTS
  TUESDAY AFTERNOON. WINDS WILL DECREASE THROUGH THE LATE HALF OF
  THE WEEK.

* WAVES/SEAS...NW 6 TO 8 FT AT 9 SECONDS TODAY...BECOMING 8 TO 10
  FT AT 9 SECONDS BY TUESDAY. SEAS WILL SUBSIDE THROUGH THE LATE
  HALF OF THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-081730-
/O.CON.KEKA.SC.Y.0075.160809T1000Z-160810T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
217 AM PDT MON AUG 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO
3 AM PDT WEDNESDAY...

* WINDS...NORTH WINDS INCREASING TO 10 TO 20 KT THIS AFTERNOON.
  EXPECT OCCASIONAL GUSTS TO 30 KT FOR TUESDAY AFTERNOON
  ESPECIALLY AROUND POINT SAINT GEORGE AND CAPE MENDOCINO. WINDS
  WILL DECREASE THROUGH THE LATE HALF OF THE WEEK.

* WAVES/SEAS...NW 4 TO 6 FT AT 9 SECONDS TODAY...BECOMING 6 TO 9
  FT AT 9 SECONDS BY TUESDAY. SEAS WILL SUBSIDE THROUGH THE LATE
  HALF OF THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 6, 2:45 PM PDT, 12 hours 16 minutes earlier.

Area forecast discussion, Aug 6, 2:45 PM PDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
245 PM PDT SAT AUG 6 2016

.SYNOPSIS...
Isolated to widely scattered thunderstorms are
expected once again across portions of Trinity and northeast
Mendocino counties this afternoon and evening. Otherwise, expect
warm and dry conditions across the interior and cool conditions
along the coast for the next week.

&&

.DISCUSSION...
.SHORT TERM...
(Tonight and Sunday)

The forecast remains on track, with afternoon cumulus starting to
develop from Central Siskiyou County, southward to the Yolla Bolly
Mountains. A shortwave trough was centered about 50 miles off of the
southern Mendocino coast at 2 PM, and this with a small vort max
noted in the base of the rough. The numerical models show this wave
will trek eastward for a few more hours, before turning northeast by
late afternoon, as it rotates around the parent mid-level low/trough
over southern vancouver Island. This would aloft the core of the
coldest air with the southern vort to pass over northern Mendocino
and eastern Trinity Counties, which will help steepen mid-level
lapse rates/surface instability some.

In fact, comparing yesterday to today, there are some more positive
factors for convective development and some that are more negative.
On the plus side, this wave is tracking farther south than
yesterday, when most of the more widespread/stronger convection was
observed to the north and northeast of the mid-level wave. Also, the
850-300mb mean wind is stronger (~15 knots avg. compared to 5
yesterday) and from a southwest direction. This would allow any
storms that develop south of Hayfork/west of the Yolla Bolly's to
ride the southeastern part of Trinity County longer. Additionally,
NAM model forecast soundings have similar SBCAPES of 600-1700 J/kg,
with the GFS much lower, showing 200-600 J/KG. The SPC mesoanalysis
yesterday indicated yesterday the GFS was closer to the truth, but
perhaps a little low, and we expect the same today. This leads to
good confidence that we'll see things play out similar to yesterday,
with perhaps slightly greater coverage near the Trinity Alps and
perhaps one or two more storms farther south towards the Yolla
Bolly's.

After sunset, any convection will quickly fall by the wayside, with
just the usual marine stratus development as in penetrates inland
along the Redwood Coast and down the coastal river valleys, with the
Eel River seeing the greatest inland intrusion.

.LONG TERM...
(Sunday night night through Saturday)

The Pacific Northwest mid-level low will continue to meander across
the state of Washington through the middle of the week, before
finally ejecting northeast. A trough will extend from this low
through this period, while gradually deepening. As a result, mid-
level heights will continue to slowly fall, with afternoon interior
temperatures dropping back to near, or perhaps slightly below
seasonal values.

Several small-scale disturbances are expected to traverse the area,
as they pivot through the base of the trough. While it's not totally
out of the question sufficient moisture may be present for a random
shower/storm to develop near the Trinity Alps, confidence in such a
scenario weren't high enough to include mentionable POPs in the
forecast at this time. /PD

&&

.AVIATION...
VFR conditions will prevail through the early evening
hours for Northwest California with the marine layer and stratus
returning between 2Z and 6Z with MVFR and perhaps even some IFR
conditions being possible. Eventually, the coastal terminals will
fall into IFR conditions with a small chance of LIRF conditions
being possible at KACV. KUKI, however, will see VFR conditions
through the forecast period. Tomorrow, lifting cloud decks followed
by clearing skies are expected for terminals that are effected by
the stratus, much like what we saw for today. /KAR

&&

.MARINE...
Winds and seas have diminished slightly this afternoon.
The morning ASCAT pass showed 10 to 15 kt north of Cape Mendocino
and 20 to 25 south of the Cape. Winds will diminish slightly
tonight as the trough pushes inland. This should drop seas to just
below small craft advisory levels Sunday morning. There still may
be a few gusts around Cape Mendocino to 25 KT. Sunday afternoon
winds will start to increase once again. Small craft advisories
will likely be needed once again.

Monday winds will continue to increase again to around 20 to 25 kt
in most areas. Tuesday near gale to gale conditions are expected.
Winds are expected to peak Tuesday afternoon and then start to
diminish Tuesday night and Wednesday. Near gale conditions may
persist on Wednesday. Late in the week conditions are expected to
continue to diminish as another trough moves through the area. /MKK

&&

.FIRE WEATHER...

&&

.EKA Watches/Warnings/Advisories...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 5 AM PDT Sunday for PZZ455-470-475.

&&

Visit us at http://WWW.WEATHER.GOV/EUREKA

Follow us on facebook and twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 6, 3:05 PM PDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
305 PM PDT SAT AUG 6 2016

CAZ101>106-109-110-112-113-072215-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-MENDOCINO COAST-
NORTHWESTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
305 PM PDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ107-108-111-072215-
NORTHERN TRINITY-SOUTHERN TRINITY-NORTHEASTERN MENDOCINO INTERIOR-
305 PM PDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN PORTIONS OF
TRINITY AND NORTHEAST MENDOCINO COUNTIES...PARTICULARLY NEAR THE
TRINITY ALPS AND YOLLA BOLLY MOUNTAINS. SOME OF THESE
THUNDERSTORMS MAY BE DRY...WITH DANGEROUS CLOUD TO GROUND
LIGHTNING BEING THE MAIN STORM CONCERN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:01 AM PDTSmall Craft AdvisoryEKA4 days

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.